I have been on Coumadin for about one month now for DVT's of the Brachiocephalic, Internal Jugular, and Subclavian Veins (From a Groshong Catheter in for IV Nutrition, and various IV Meds~No longer on these as the catheter was pulled). My Coumadin was increased yesterday from 5.5mg daily to 6mg daily. I woke up during the night with a red, very itchy rash that looked like welts. It covered my feet, ankles, legs, and arms. My Hematologist doesn't seem to think it is the Coumadin, but this is the only change in my meds.
My other Meds are as follows:
1. Depo Provera Injection 150mg q 3 months(received 10 days ago)first injection ever....used for Endometriosis/Adenomyosis.
2. Effexor 37.5mg daily for depression started two weeks ago, but was on it about a year ago for approx. six months.
3. Coumadin 6mg qd for DVT's started at 5mg qd in Oct. 1999. Increased to 5.5mg qd about two weeks ago, and then yesterday, increased to 6mg qd.
4. Feosol 200mg BID Procrit can cause Iron Deficiency anemia, so my Hematologist has me on this.
5. Procrit 40,000U SQ once weekly taken for Anemia of Chronic Illness.
6. Methadone 40mg TID for Chronic Pain
7. Phenergan 25mg QID PRN Nausea and Vomiting....I take this two to four times a day.
If it isn't the Coumadin, could it be a combination of some or all of the drugs causing an interaction resulting in the rash?
Thank you for any information you can provide to me.
Drug reactions are not related to dose: either the tiny dose will cause one, if you are allergic to the medicine. Likewise, combinations of drugs do not " add up " to an allergy.
From your description, I can't tell whether what you have is hives, eczema, or some other problem. It most likely is not a drug reaction, however. Many itchy rashes appear for no particular reason, coincidental to treatment with various medications.
My advice is to have your hematologist refer you to a dermatologist for diagnosis and treatment.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.